Texas, 2013

Drought in Texas, September 1 to 30, 2013

September 1 to 30, 2013 · NWS OUN · 8 events in 8 counties and zones

Near-average rainfall over western north Texas led to marginal drought improvement for some areas, and a continuation of the previous month's status for other areas.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Near-average rainfall over western north Texas led to marginal drought improvement for some areas, and a continuation of the previous month's status for other areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 9:55 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 31, 9:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT SAT AUG 31 2013

.AVIATION...
01/06Z TAFS... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A
WEAK COLD FRONT WILL MOVE INTO THE REGION SUNDAY. ISOLATED SHRA/TSRA
WILL BE POSSIBLE...BUT PROBS TOO LOW AT ANY GIVEN SITE TO INCLUDE IN
THE TAF. WINDS BOTH AHEAD OF AND BEHIND THE FRONT ARE EXPECTED TO
REMAIN LIGHT.

&&

.PREV DISCUSSION... /ISSUED 955 PM CDT SAT AUG 31 2013/

.UPDATE...
THE FORECAST IS LARGELY ON TRACK...AND MADE ONLY MINOR ADJUSTMENTS
TO HOURLY TEMPS...DEWPOINTS...AND WINDS. EXPECT ANOTHER MILD NIGHT
WITH A FEW CLOUDS MOVING INTO NORTHERN AND WESTERN PORTIONS OF
OKLAHOMA.

&&

.PREV DISCUSSION... /ISSUED 607 PM CDT SAT AUG 31 2013/

AVIATION...
01/00Z TAFS...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. WEAK
COLD FRONT WILL MOVE INTO NW OK SUNDAY MORNING AND THEN CONTINUE SWD
THROUGH THE DAY SHIFTING WINDS TO THE N/NE. A FEW SHOWERS/TSRA
POSSIBLE IN VCNTY OF THE FRONT BUT CONFIDENCE IN COVERAGE AND
LOCATION IS TOO LOW TO INCLUDE IN TAF ATTM.

PREV DISCUSSION..,. /ISSUED 225 PM CDT SAT AUG 31 2013/

DISCUSSION...
VERY HOT CONDITIONS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TODAY
AND THIS WILL CONTINUE ACROSS PARTS OF THE AREA ON SUNDAY.

A WEAK COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE TONIGHT
AND THEN MOVE SOUTH ACROSS OKLAHOMA INTO NORTH TEXAS SUNDAY AND
SUNDAY NIGHT. THIS FRONT WILL BRING SOME COOLER AND DRIER AIR INTO
THE AREA ALONG WITH A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS.
RAIN COULD BEGIN TO AFFECT NORTHWEST OKLAHOMA LATE TONIGHT WITH
THE BEST OPPORTUNITY COMING LATE TOMORROW INTO TOMORROW NIGHT
ACROSS THE SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS. THERE WILL
BE SOME LINGERING PRECIP CHANCES ALONG THE RED RIVER ON MONDAY
WITH THE REMAINDER OF THE UPCOMING WEEK REMAINING DRY WITH A
CONTINUATION OF ABOVE NORMAL TEMPS. UPPER RIDGE WILL CONTINUE TO
DOMINATE THE WEATHER ACROSS THE SOUTHERN PLAINS INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  98  72  91 /   0  20  30  10
HOBART OK         74 100  72  94 /   0  20  30  20
WICHITA FALLS TX  74 103  73  95 /   0  20  40  30
GAGE OK           69  93  65  90 /  10  30  30  10
PONCA CITY OK     73  95  68  89 /  10  20  20  10
DURANT OK         75 101  73  96 /  10  10  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/02
Hazardous weather outlook, Aug 31, 5:15 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT AUG 31 2013

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
615 PM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A HOT AND STABLE AIRMASS WILL REMAIN IN PLACE OVER THE
AREA...PREVENTING THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS A COLD FRONT MOVES
INTO THE AREA. SEVERE WEATHER IS NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
HOT WEATHER IS AGAIN EXPECTED ON SUNDAY... ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND NORTH TEXAS. A WEAK FRONT WILL BRING SOME RELIEF FROM
THE HEAT BY MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

MAXWELL/AUSTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

D2 (severe) drought conditions existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Baylor

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions existed at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Clay

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

D2 (severe) drought conditions existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Foard

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

D2 (severe) drought continued with persistent dry conditions.

Drought, Hardeman

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Knox

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Wichita

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent drought conditions.

Drought, Wilbarger

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475555, 475556, 475557, 475558, 475559, 475560, 475561, 475562.